Is acne more often associated with Prometrium than Progesterone?
- 31 Oct 2009 by ragnhild
- 15 November 2009
- prometrium, acne, progesterone
I was on bio-identical Progesterone; and for the last month I've been on Prometrium. I've been experiencing acne for the past few weeks, (severe acne, and had none before I started on hormones). I took myself off the Testosterone because I had read that acne could be caused by Testosterone. I never thought of the Progesterone/Prometrium. I have noticed zero improvement since I quit the Testosterone. I'm now thinking it must be the Prometrium; although I was on bioidentical Progesterone for months and never had a problem. It was because the prescription was transferred to a new pharmacy and they said it was written up to be the same as the generically, manufacturer made Prometrium. Could there be such a difference in the Progesterone compounded and the Prometrium?
At the end of the day there is little difference between Progesterone compounded and Prometrium. There is little evidence to suggest compounded progesterone is any better than synthetic progesterone ie. Prometrium.
You can view a list of side-effect for prometrium here: https://www.drugs.com/sfx/prometrium-side-effects.html
Acne is not a common side-effect of prometrium but it has been reported.
Talk to your doctor or pharmacist about treatment options.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jun 2010 • 2 answers
Posted 14 Apr 2012 • 1 answer
Posted 11 Jun 2012 • 31 answers
Posted 27 Aug 2013 • 1 answer
Posted 9 Apr 2015 • 2 answers